Alert archive / Tennessee / Flash Flood Warnings in 2011

Flash Flood Warning 5, NWS Morristown, TN

April 25, 2011Hawkins County, Sullivan County, Tennessee; Scott County, Virginia

NWS Morristown, TN issued this flash flood warning at Apr 25, 2011, 5:38 PM EDT for Hawkins County, Sullivan County, Tennessee; Scott County, Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2011, 5:38 PM EDT (21:38 UTC)
Expired
Apr 25, 2011, 8:30 PM EDT
In force
3 hr
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Flood severity
None

Counties Hawkins County, TN, Sullivan County, TN, Scott County, VA

The radar

The Knoxville radar (KMRX), 94 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 6:33 PM EDTFLASH FLOOD4 Nw Kingsport, TNAT AND NEAR 1351 CARTERS VALLEY ROAD...ROAD BLOCKED DUE TO FLOODING. REPORTED BY DISPATCH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 55 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 593 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
593 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
855 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-61 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

910 
WGUS54 KMRX 252138
FFWMRX
TNC073-163-VAC169-260030-
/O.NEW.KMRX.FF.W.0005.110425T2138Z-110426T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
538 PM EDT MON APR 25 2011

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME EASTERN HAWKINS COUNTY IN EAST TENNESSEE...
  SULLIVAN COUNTY IN EAST TENNESSEE...
  THIS INCLUDES THE CITY OF KINGSPORT...
  SCOTT COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 830 PM EDT

* AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
HEAVY RAINFALL OF TWO TO THREE INCHES DURING THE PAST HOUR. WATER 
WAS STARTING TO FILL CULVERTS AND DRAINS IN THE WEBER CITY AREA. 
THUNDERSTORMS WERE DEVELOPING OVER THE SAME AREAS AND MAY CONTINUE 
ANOTHER HOUR WITH ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR MORE 
POSSIBLE OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEBER CITY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MORRISTOWN.

&&

LAT...LON 3662 8260 3671 8245 3673 8236 3664 8236
      3653 8250 3650 8260 3655 8264

$$

TD
2 follow-up statements
083 
WGUS74 KMRX 252302
FFSMRX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
702 PM EDT MON APR 25 2011

TNC073-163-VAC169-260030-
/O.CON.KMRX.FF.W.0005.000000T0000Z-110426T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SULLIVAN TN-HAWKINS TN-SCOTT VA-
702 PM EDT MON APR 25 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
SCOTT...EXTREME EASTERN HAWKINS AND SULLIVAN COUNTIES...

AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
RAINFALL HAD ENDED ACROSS THE MUCH OF THE WARNED AREA. HOWEVER NEW 
THUNDERSTORMS WERE DEVELOPING TO THE SOUTHWEST NEAR MOUNT CARMEL AND 
WERE BEGINNING TO MOVE INTO THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEBER CITY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR SO ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3662 8260 3671 8245 3673 8236 3664 8236
      3653 8250 3650 8260 3655 8264

$$

TD
444 
WGUS74 KMRX 260029
FFSMRX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
829 PM EDT MON APR 25 2011

TNC073-163-VAC169-260036-
/O.EXP.KMRX.FF.W.0005.000000T0000Z-110426T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SULLIVAN TN-HAWKINS TN-SCOTT VA-
829 PM EDT MON APR 25 2011

...THE FLASH FLOOD WARNING WILL EXPIRE AT 830 PM EDT FOR SCOTT...
EXTREME EASTERN HAWKINS AND SULLIVAN COUNTIES...

THE RAINFALL THAT PROMPTED THE WARNING HAS SHIFTED TO THE WEST OF 
THE WARNED AREA...AND THE FLOOD THREAT HAS DIMINISHED. 
THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3662 8260 3671 8245 3673 8236 3664 8236
      3653 8250 3650 8260 3655 8264

$$

TD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 3:06 PM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Apr 25, 3:06 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
306 PM EDT MON APR 25 2011

.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...SHOULD BE AN ACTIVE PERIOD
AS TWO MAIN SHORT WAVE FEATURES MOVE NORTHEAST OUT OF THE LOWER AND
MID MISSISSIPPI VALLEY ACROSS THE MID SOUTH. KEPT A SLIGHT CHANCE
FOR CONVECTION GOING EARLY THIS EVENING AS WEAK TO MODERATE
INSTABILITY AND A NICE SOUTHERLY FLOW COULD ACTIVATE AN ISOLATED
STORM IN SPOTS. TRIED TO ADJUST POPS A LITTLE HIGHER TOWARD DAYBREAK
AS THERE WILL BE A CHANCE FOR OUTFLOW BOUNDARY DRIVEN SHOWERS AND
THUNDERSTORMS FROM CURRENT SEVERE CONVECTION ON THE EASTERN EDGE OF
THE SOUTHERN PLAINS TO MAKE IT INTO WESTERN SECTIONS OF THE FORECAST
AREA TUESDAY MORNING. APPLIED LIKELY POPS ACROSS THE WESTERN THIRD
WITH MEDIUM CHANCE POPS REMAINDER OF THE VIEWING AREA FOR THE
AFTERNOON HOURS AS STRENGTHENING SOUTHERLY FLOW WITH SUFFICIENT
INSTABILITY WILL BE IN PLACE AHEAD OF THE MAIN EVENT EXPECTED ON
WEDNESDAY. BY WEDNESDAY POWERFUL 90-100 KT UPPER LEVEL JET WILL BE
ADVANCING ACROSS THE EASTERN U.S. WHILE DEEP SURFACE LOW SWINGS
NORTHEAST FROM THE MID MISSISSIPPI VALLEY ACROSS THE OHIO VALLEY.
THE LOW WILL PULL A STRONG COLD FRONT TOWARD THE FORECAST AREA BY
LATE AFTERNOON. THE STORM PREDICTION CENTER HAS PLACED MUCH OF THE
MRX CWFA IN A MODERATE RISK FOR SEVERE CONVECTION ON WEDNESDAY AS A
50-60KT LOW LEVEL JET MOVES INTO THE REGION. 0-1KM HELICITY VALUES
WILL BE MORE THAN SUFFICIENT (250-350 M2/S2) FOR ROTATING STORMS
WITH ADEQUATE INSTABILITY. ADJUSTED HIGH PROBABILITIES FOR SHOWERS
AND THUNDERSTORMS SLIGHTLY AHEAD IN TIME AS SEVERE CONVECTION MAY
ARRIVE A LITTLE EARLIER THAN PREVIOUSLY EXPECTED. STILL LOOKS LIKE
SEVERE CONVECTION WILL BE ONGOING INTO THE EVENING HOURS WEDNESDAY
AS COLD FRONT SHOULD NOT ADVANCE TO THE APPALACHIAN SPINE UNTIL LATE
EVENING.

.LONG TERM (THURSDAY NIGHT THROUGH MONDAY)...UPPER TROUGH REMAINS
NORTH OF THE AREA THURSDAY. POST FRONTAL NW FLOW SHOWERS POSSIBLE
MAINLY ACROSS NORTHERN AREAS. BRIEF COOL PERIOD WHILE HIGH PRESSURE
BUILDS INTO THE REGION FROM THE WEST. SURFACE HIGH PRESSURE
DOMINATES AND LAYER HEIGHTS RISE FRI/SAT. GOOD WARM UP WITH DRY
CONDITIONS. THE NEXT STORM SYSTEM IS A LONG REACHING COLD FRONT THAT
IS PROGGED TO MOVE EAST THROUGH THE TN VLY SUN BRINGING A GOOD
CHANCE FOR CONVECTION ACROSS THE REGION. MODEL SOLUTIONS DIFFER ON
EASTERN PROGRESSION OF COLD FRONT. THERE IS A CHANCE FRONT COULD
HANG UP IN THE SOUTHERN APPALACHIANS WITH AN INCREASE IN POPS IN
LATER FORECAST PACKAGES.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             65  81  66  80  55 /  20  70  70  90  50
KNOXVILLE MCGHEE TYSON AIRPORT, TN  64  81  64  80  56 /  20  50  60  90  60
OAK RIDGE, TN                       64  80  64  80  55 /  20  50  60  90  60
TRI CITIES AIRPORT, TN              57  81  60  82  55 /  20  40  50  70  80

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&
Hazardous weather outlook, Apr 25, 5:00 AM EDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EDT MON APR 25 2011

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-261000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
500 AM EDT (400 AM CDT) MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND EVENING...WITH A FEW STORMS POSSIBLY PRODUCING
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE
SOUTHERN APPALACHIAN REGION ON TUESDAY...WITH SOME STORMS BECOMING
SEVERE WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL.
IN ADDITION...AN ISOLATED TORNADO OR TWO WILL BE POSSIBLE.

A STRONG COLD FRONT WITH A STRONG WIND FIELD WILL MOVE ACROSS THE
TENNESSEE RIVER VALLEY ON WEDNESDAY...BRINGING THE POTENTIAL FOR A
SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS BY WEDNESDAY AFTERNOON
AND EVENING. THERE WILL BE THE POTENTIAL FOR WIDESPREAD DAMAGING
WINDS...VERY LARGE HAIL...HEAVY RAINFALL...AND TORNADOES. IN
ADDITION...THERE WILL BE THE POTENTIAL FOR STRONG AND LONG-TRACKED
TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON TUESDAY...AND WILL LIKELY BE
NEEDED ON WEDNESDAY AFTERNOON AND EVENING.

DMG

In the hours before

Special weather statement, Apr 25, 2:28 PM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
228 PM EDT MON APR 25 2011

TNZ016>018-042-044>046-VAZ002-005-006-008-251930-
HAWKINS TN-JOHNSON TN-NORTHWEST CARTER TN-NORTHWEST GREENE TN-RUSSELL
VA-SCOTT VA-SULLIVAN TN-UNICOI TN-WASHINGTON VA-WASHINGTON TN-WISE
VA-
228 PM EDT MON APR 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN GREENE...
CARTER...CITY OF BRISTOL...WISE...WASHINGTON...SCOTT...RUSSELL...
JOHNSON...EXTREME EASTERN HAWKINS...WASHINGTON...UNICOI AND SULLIVAN
COUNTIES UNTIL 330 PM EDT...

AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS ACROSS WASHINGTON AND SULLIVAN
COUNTIES IN NORTHEAST TENNESSEE AS WELL AS SCOTT AND WASHINGTON
COUNTIES IN SOUTHWEST VIRGINIA...MOVING NORTHEAST AT 30 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THE
STRONGEST STORMS.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ELIZABETHTON...
KINGSPORT...BRISTOL TN...BRISTOL VA...ABINGDON...COLONIAL HEIGHTS...
WEBER CITY...SULLIVAN GARDENS...WATAUGA...TRI-CITY AIRPORT...
HUNTER...BLOOMINGDALE...BLUFF CITY...BLOUNTVILLE...HILTONS...SOUTH
HOLSTON DAM...NICKELSVILLE...BENHAMS...COLLINGWOOD AND HARR.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
Special weather statement, Apr 25, 3:19 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
319 PM EDT MON APR 25 2011

TNZ017-042-044-046-252000-
NORTHWEST CARTER TN-NORTHWEST GREENE TN-SULLIVAN TN-WASHINGTON TN-
319 PM EDT MON APR 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR GREENE...CARTER...WASHINGTON AND
SULLIVAN COUNTIES UNTIL 400 PM EDT...

AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TUSCULUM...OR 9 MILES EAST OF GREENEVILLE...
MOVING NORTHEAST AT 35 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...JOHNSON CITY...
JONESBOROUGH...LIMESTONE...LEESBURG AND AVONDALE.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
Special weather statement, Apr 25, 4:03 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
403 PM EDT MON APR 25 2011

TNZ016-017-VAZ005-252030-
HAWKINS TN-SCOTT VA-SULLIVAN TN-
403 PM EDT MON APR 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR SCOTT...EXTREME EASTERN HAWKINS
AND SULLIVAN COUNTIES UNTIL 430 PM EDT...

AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEBER CITY...OR NEAR GATE CITY...MOVING
NORTHEAST AT 25 MPH.

SMALL HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HILTONS...
NICKELSVILLE AND DUNGANNON.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
Special weather statement, Apr 25, 4:37 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
437 PM EDT MON APR 25 2011

NCZ060-TNZ086-087-102-252115-
CHEROKEE NC-EAST POLK TN-NORTHWEST MONROE TN-SOUTHEAST MONROE TN-
437 PM EDT MON APR 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR POLK...MONROE AND CHEROKEE
COUNTIES UNTIL 515 PM EDT...

AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF MCCAYSVILLE...OR 10 MILES
SOUTHEAST OF DUCKTOWN...MOVING NORTHEAST AT 25 MPH.

SMALL HAIL AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MURPHY...ANDREWS...
CULBERSON...HOT HOUSE...TURTLETOWN...HIAWASSE DAM...VIOLET...UNAKA...
MARBLE AND COKER CREEK.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
Local storm report, Apr 25, 4:49 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
449 PM EDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     HAIL             2 E LIMESTONE           36.23N 82.60W
04/25/2011  E1.00 INCH       WASHINGTON         TN   TRAINED SPOTTER

            1 INCH SIZE HAIL IN TELFORD, TENNESSEE

0445 PM     HAIL             KINGSPORT               36.53N 82.56W
04/25/2011  E1.00 INCH       SULLIVAN           TN   TRAINED SPOTTER

&&

DH
Local storm report, Apr 25, 5:21 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
521 PM EDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     WEBER CITY              36.62N 82.56W
04/25/2011                   SCOTT              VA   LAW ENFORCEMENT

            A TREES DOWN ACROSS WEBER CITY.

0510 PM     TSTM WND DMG     JOHNSON CITY            36.33N 82.37W
04/25/2011                   WASHINGTON         TN   LAW ENFORCEMENT

            A FEW TREES AND POWER LINES DOWN NEAR JOHNSON CITY.

&&

DH

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 4:12 PM EDTSevere Thunderstorm WarningMRXHawkins, Sullivan48 min
Apr 25, 4:29 PM EDTSevere Thunderstorm WarningMRXGreene, Washington31 min
Apr 25, 4:54 PM EDTSevere Thunderstorm WarningMRXGreene, Hawkins, Sullivan, Washington51 min
Apr 25, 4:56 PM EDTAreal Flood AdvisoryMRXHawkins, Sullivan2 hr
Apr 25, 4:56 PM EDTSevere Thunderstorm WarningMRXCarter, Sullivan, Washington33 min
Apr 25, 5:36 PM EDTSevere Thunderstorm WarningMRXBlount, Loudon, Monroe39 min
Apr 25, 6:04 PM EDTSevere Thunderstorm WarningMRXAnderson, Blount, Knox, Loudon, Roane41 min
Apr 25, 6:34 PM EDTSevere Thunderstorm WarningMRXGrainger, Knox, Union41 min
Apr 25, 7:05 PM EDTSevere Thunderstorm WarningMRXClaiborne, Union55 min
Apr 25, 7:31 PM EDTSevere Thunderstorm WarningMRXClaiborne, Grainger, Hancock44 min
Apr 25, 7:58 PM EDTSevere Thunderstorm WarningMRXHawkins, Sullivan47 min
Apr 25, 6:47 PM EDTSevere Thunderstorm WarningMRXWashington28 min

Nearby

Flash Flood Warnings in Tennessee, 2011Flash Flood Warnings in Virginia, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.